MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 2452-0007
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.
 
Event or Problem Description
It was reported that the tubing set separated at the middle y-site when priming a 1l normal saline bag.This occurred on 2 north.There was no patient involvement.
 
Additional Manufacturer Narrative
The customer¿s report that the tubing set separated at the middle y-site was confirmed.The set was visually inspected for kinks, holes/tears in the tubing or damages to the components.Visual inspection observed that the set was separated at the engagement between the tubing to second smartsite¿s inlet port.Closer inspection of the separation under a lab microscope observed that the tubing had an insufficient solvent applied at the engagement during manufacturing process.A dimensional analysis was performed and the tubing¿s outer diameter was measured and found to be within specification.Functional testing could not be performed due to the separation at the engagement.A device history record for model 2452-0007 with lot number 19087864 was performed.The search showed that a total of (b)(4) units were built in 1 lot on 29aug2019.The search showed that there were no quality notifications for the failure mode reported by the customer.The root cause of the separation was identified as a manufacturing issue for insufficient solvent being applied at the engagement of the tubing due to equipment and/or operator error.
 
Event or Problem Description

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9944573
Report Number9616066-2020-01303
Device Sequence Number3070749
Product Code FPA
UDI-Device Identifier10885403219870
UDI-Public10885403219870
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2022
Device Model Number2452-0007
Device Catalogue Number2452-0007
Device Lot Number19087864
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date07/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1